Alert archive / New York / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 36, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 20, 2023, 9:39 PM EDT for Monroe County, Ontario County, Wayne County, New York. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2023, 9:39 PM EDT (01:39 UTC)
- Expired
- Jul 20, 2023, 10:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, NY, Ontario County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 133 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 9:40 PM EDT | TSTM WND DMG | 1 S East Rochester, NY | Tree down on Golf Ave near Marsh Rd intersection. |
| Jul 20, 10:05 PM EDT | TSTM WND DMG | Manchester, NY | Power lines down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 6:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.7 hours before the alert went out and 388 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.2
The text
As transmitted.
751
WUUS51 KBUF 210139
SVRBUF
NYC055-069-117-210245-
/O.NEW.KBUF.SV.W.0036.230721T0139Z-230721T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
939 PM EDT Thu Jul 20 2023
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Wayne County in western New York...
Eastern Monroe County in western New York...
Ontario County in western New York...
* Until 1045 PM EDT.
* At 937 PM EDT, severe thunderstorms were located along a line
extending from Rochester to Naples, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines. This line of
storms has a history of producing wind damage across
Western New York.
* Locations impacted include...
Rochester, Irondequoit, Geneva, Canandaigua, East Rochester,
Webster, Fairport, Brighton, Ontario, Victor, Macedon, Newark,
Lyons, and Penfield.
This includes Interstate 90 between exits 42 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4327 7766 4330 7757 4328 7754 4332 7735
4333 7714 4331 7697 4334 7691 4335 7681
4339 7672 4307 7670 4306 7672 4303 7671
4301 7696 4287 7696 4286 7698 4276 7698
4276 7731 4272 7734 4272 7736
TIME...MOT...LOC 0137Z 248DEG 37KT 4318 7760 4263 7737
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hitchcock3 follow-up statements
414
WWUS51 KBUF 210212
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
1012 PM EDT Thu Jul 20 2023
NYC055-210221-
/O.CAN.KBUF.SV.W.0036.000000T0000Z-230721T0245Z/
Monroe NY-
1012 PM EDT Thu Jul 20 2023
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
central and western New York.
LAT...LON 4331 7739 4332 7732 4333 7714 4331 7697
4334 7691 4335 7681 4339 7672 4308 7670
4306 7672 4303 7672 4301 7696 4287 7696
4287 7698 4286 7698 4286 7721
TIME...MOT...LOC 0211Z 239DEG 25KT 4327 7731 4294 7712
$$
NYC069-117-210245-
/O.CON.KBUF.SV.W.0036.000000T0000Z-230721T0245Z/
Wayne NY-Ontario NY-
1012 PM EDT Thu Jul 20 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR WAYNE AND NORTHEASTERN ONTARIO COUNTIES...
At 1011 PM EDT, severe thunderstorms were located along a line
extending from near Ontario to Clifton Springs, moving northeast at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Geneva, Ontario, Newark, Williamson, Marion, Lyons, Palmyra, Clifton
Springs, Clyde, and Phelps.
This includes Interstate 90 between exits 42 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4331 7739 4332 7732 4333 7714 4331 7697
4334 7691 4335 7681 4339 7672 4308 7670
4306 7672 4303 7672 4301 7696 4287 7696
4287 7698 4286 7698 4286 7721
TIME...MOT...LOC 0211Z 239DEG 25KT 4327 7731 4294 7712
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hitchcock611
WWUS51 KBUF 210232
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
1032 PM EDT Thu Jul 20 2023
NYC069-210241-
/O.CAN.KBUF.SV.W.0036.000000T0000Z-230721T0245Z/
Ontario NY-
1032 PM EDT Thu Jul 20 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONTARIO COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
central and western New York.
LAT...LON 4332 7706 4331 7697 4334 7691 4335 7681
4339 7672 4328 7672 4309 7670 4306 7672
4303 7672 4301 7693 4302 7696
TIME...MOT...LOC 0231Z 242DEG 26KT 4335 7694 4302 7675
$$
NYC117-210245-
/O.CON.KBUF.SV.W.0036.000000T0000Z-230721T0245Z/
Wayne NY-
1032 PM EDT Thu Jul 20 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR EASTERN WAYNE COUNTY...
At 1031 PM EDT, severe thunderstorms were located along a line
extending from near Chimney Bluffs State Park to Montezuma, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Lyons, Clyde, Chimney Bluffs State Park, Rose, Huron, Savannah,
Wolcott, Sodus Point, Red Creek, and North Rose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4332 7706 4331 7697 4334 7691 4335 7681
4339 7672 4328 7672 4309 7670 4306 7672
4303 7672 4301 7693 4302 7696
TIME...MOT...LOC 0231Z 242DEG 26KT 4335 7694 4302 7675
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EAJ522
WWUS51 KBUF 210246
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
1046 PM EDT Thu Jul 20 2023
NYC117-210255-
/O.EXP.KBUF.SV.W.0036.000000T0000Z-230721T0245Z/
Wayne NY-
1046 PM EDT Thu Jul 20 2023
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE COUNTY HAS
EXPIRED...
The storms which prompted the warning have weakened. Therefore, the
warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
central and western New York.
LAT...LON 4332 7706 4331 7697 4334 7691 4335 7681
4339 7672 4328 7672 4309 7670 4306 7672
4303 7672 4301 7693 4302 7696
TIME...MOT...LOC 0245Z 270DEG 37KT 4339 7680 4306 7661
$$
EAJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:49 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 20, 6:49 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 649 PM EDT Thu Jul 20 2023 .SYNOPSIS... A complex of thunderstorms will cross the region this evening, with strong to severe storms ending east of Lake Ontario just past midnight. Some storms may produce damaging winds, hail, and heavy downpours. High pressure will then build back into the Great Lakes this weekend, with mainly dry weather outside of a few lingering showers on Saturday. && .NEAR TERM /THROUGH FRIDAY/... ...INCREASING RISK FOR SEVERE WEATHER ACROSS WESTERN NY INTO THIS EVENING... Severe thunderstorm watch 528 is in effect until 3 AM for our region, save for the Saint Lawrence River. We continue to watch upstream over southern Canada a MCS the that will impact our region through the midnight hour or shortly after. It appears the strongest storms will last no more than an hour or two as this moves through this evening, but there is a risk of damaging winds over our region. MLCAPE values of several thousand J/KG will be more than ample instability this evening, with this instability fading to around 1000 J/KG east of Lake Ontario. A deep cold pool driving this MCS will focus line of storms across WNY, that may carry east of Lake Ontario around midnight. Here is where the greatest uncertainty for severe weather exists within our region. Effective shear over 40 kts could also support isolated supercells nearby or within the line so there is a risk of large hail as well. The main area of storms will exit our area across Central NY shortly after midnight, however mesoscale guidance suggests the risk for more storms to develop along a secondary boundary which will move into the region during the early morning hours. By this time, less instability will greatly lower severe weather risk. PWAT values around 1.50 inches, so any storms could produce heavy downpours but climatologically this not unusual for July. Mid level flow will support ample storm motion to mitigate flood risk. Main issue will be if repeated storms lay out across the same areas. That risk is looking pretty minimal at this time. WPC is scaling back to a marginal risk for excessive rainfall in our region instead of the slight that was out earlier. Will have to continue watching upstream trends though. On Friday, sharp mid-level trough will be crossing southern Ontario and Quebec. Main area of showers and storms on nose of stronger mid level jet will be exiting across the Mid Atlantic and New England in the morning. Additional showers and some thunderstorms will fill back in mid to late morning and on into the afternoon as the trough and sfc cold front cross the region. A few strong to severe storms could occur Finger Lakes to inland sections of the North Country with enough destabilization as MLCAPES increase to over 1000j/kg and shear pushes above 30 kts. This is also where the tail of the mid- level trough will reside at peak heating. Seasonable temps peaking around 80 in the Finger Lakes and western Niagara Frontier. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Mid level shortwave trough will be near the North Country starting Friday night, with showers and thunderstorms continuing here, and just a chance farther back towards the west. Drier air will be pushing into our region Friday night and through the weekend. PWAT values 0.5" to 0.75" will trend dewpoints down into the 50s, to around 60F near the lakeshore. Even though an upper level trough will linger nearby through the remainder of the weekend, the lack of moisture will keep shower chances to just slight chance Saturday. Sunday will feature fair weather cumulus. Temperatures will be close to normal, in the mid 70s to lower 80s. && .LONG TERM /MONDAY THROUGH THURSDAY/... A closed low centered over Hudson Bay will extend its broad longwave trough across the eastern Great Lakes and New England through midweek. Unsettled weather on tap for Monday as the axis of this trough approaches from the west, and again on Tuesday as it crosses the forecast area. At this juncture chances for showers and thunderstorms are higher in the afternoon both days following typical diurnal instability trends, though there is still uncertainty in the arrival time of the trough axis from the west. On top of lake breezes that may develop in the afternoon hours, overall shower/storm coverage remains in question, though the Southern Tier, Finger Lakes and eastern Lake Ontario regions have the higher chances for some active weather early next week. Upper trough axis should be clear of the forecast area to the east by Tuesday night, with strengthening surface high pressure and subsidence quickly building in its wake. This will keep mostly dry weather in place through midweek, before the next shortwave trough approaches the region from the central Great Lakes and reintroduces shower/thunderstorm chances to the forecast for Thursday. Temperatures next week will trend warmer, averaging a few degrees above normal Monday through Tuesday with highs in the low/mid 80s, rising to the mid/upper 80s later in the week. Low temperatures Monday night and Tuesday night range from the upper 50s to mid 60s, but will be quite uncomfortable Wednesday and Thursday nights with upper 60s and low 70s more common. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... For the 00Z TAFS a MCS will cross the TAF sites with 1 to 2 hour period of strong thunderstorms. Brief localized strong wind gusts are possible...and for now will go to 40 knots in storms. Expect visibility and perhaps ceiling heights to lower to IFR in storms. Storms will exit the region shortly after midnight. A secondary boundary may linger showers and perhaps a thunderstorm near KBUF/KIAG and KROC through 12Z. After the storms pass there may patches of fog over the wet ground and IFR ceiling heights are possible through 12Z at all TAF sites. Friday, scattered showers and thunderstorms with the greatest threat east of Lake Ontario (KART). Outlook... Saturday...Mainly VFR. A chance of showers and thunderstorms. Sunday...VFR. Monday...Mainly VFR. Increasing chances for showers and thunderstorms. Tuesday...Mainly VFR. Chance of showers and thunderstorms. && .MARINE... Winds will increase this afternoon into Friday. At this time expect conditions to remain below advisory levels, though it will be close. The main hazard will be from thunderstorms this afternoon through tonight, with a smaller risk on Friday. Mariners should remain alert to the potential for Special Marine Warnings. High pressure will build back across the lower Great Lakes this weekend, with winds diminishing by Sunday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel/JLA/Thomas NEAR TERM...JLA/Thomas SHORT TERM...Thomas LONG TERM...PP AVIATION...Thomas MARINE...Apffel/JLA/Thomas
Hazardous weather outlook, Jul 20, 6:52 PM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 652 PM EDT Thu Jul 20 2023 NYZ001>008-010>014-019>021-085-212300- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 652 PM EDT Thu Jul 20 2023 ...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 3 AM EDT FRIDAY... This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-212300- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 652 PM EDT Thu Jul 20 2023 ...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 3 AM EDT FRIDAY... This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-212300- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 652 PM EDT Thu Jul 20 2023 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Tonight. A broken line of thunderstorms will likely move through between 10 PM and 3 AM tonight. These storms may produce locally gusty winds and higher waves. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jul 20, 8:33 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
833 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM Tstm Wnd Dmg Franklinville 42.34N 78.45W
07/20/2023 Cattaraugus NY Law Enforcement
tree down in the village of Franklinville.
0826 PM Tstm Wnd Dmg 2 SSW Saint Bonaventure 42.06N 78.49W
07/20/2023 Cattaraugus NY Law Enforcement
multiple trees down on 4 Mile Road.
&&Local storm report, Jul 20, 8:40 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
840 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM Tstm Wnd Dmg 5 E South Dayton 42.37N 78.96W
07/20/2023 Cattaraugus NY Law Enforcement
Tree down on Markhams Road.
&&Local storm report, Jul 20, 8:51 PM EDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
851 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM Tstm Wnd Dmg Cuba 42.22N 78.28W
07/20/2023 Allegany NY Law Enforcement
Tree down on Route 446.
&&Local storm report, Jul 20, 9:00 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
900 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM Tstm Wnd Dmg Youngstown 43.25N 79.04W
07/20/2023 Niagara NY Broadcast Media
Tree down in Youngstown on vehicle and home.
0813 PM Tstm Wnd Dmg Yorkshire 42.53N 78.48W
07/20/2023 Cattaraugus NY Trained Spotter
Tree down on Maple Street in Yorkshire.
0833 PM Tstm Wnd Dmg 1 NW Portville 42.05N 78.36W
07/20/2023 Cattaraugus NY Law Enforcement
Tree down across Olean Portville Road.
&&Local storm report, Jul 20, 9:03 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
903 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM Tstm Wnd Dmg 1 NNW Sloan 42.91N 78.80W
07/20/2023 Erie NY Trained Spotter
Tree down on Doat Street near Poplar Ave.
&&Local storm report, Jul 20, 9:25 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
925 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tstm Wnd Dmg Arcade 42.53N 78.43W
07/20/2023 Wyoming NY Law Enforcement
Trees down.
0828 PM Tstm Wnd Dmg 4 SSW Bliss 42.55N 78.30W
07/20/2023 Wyoming NY Law Enforcement
Trees down in the town of Eagle.
0846 PM Tstm Wnd Dmg Alexander 42.90N 78.26W
07/20/2023 Genesee NY Law Enforcement
Tree down in Alexander.
&&
HitchcockThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:07 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Genesee, Livingston, Wyoming | 53 min |
| Jul 20, 8:46 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Genesee, Livingston, Monroe, Ontario, Orleans and 1 more | 59 min |
| Jul 20, 9:16 PM EDT | Special Marine Warning | BUF | 89 min | |
| Jul 21, 12:03 AM EDT | Special Weather Statement | BUF | Jefferson | 57 min |
| Jul 21, 3:48 AM EDT | Beach Hazards Statement | BUF | Cayuga, Monroe, Oswego, Wayne | 22 hr |
| Jul 21, 3:48 AM EDT | Small Craft Advisory | BUF | 22 hr | |
| Jul 21, 1:10 PM EDT | Special Weather Statement | BUF | Jefferson | 65 min |
| Jul 21, 2:46 PM EDT | Special Weather Statement | BUF | Jefferson | 59 min |
| Jul 21, 3:49 PM EDT | Special Weather Statement | BUF | Jefferson | 41 min |
| Jul 21, 4:38 PM EDT | Special Weather Statement | BUF | Jefferson | 37 min |
Nearby
Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.